MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX PANEL NMIC-306; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX PANEL NMIC-306; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd phoenix panel nmic-306, a patient sample gave a false resistant result.There was no report of patient impact.
 
Additional Manufacturer Narrative
G5.Multiple 510k: k020322, k022129, k023444, k023634, k023858, k024153, 031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.Investigation summary: this complaint is for high mic ertapenem (etp) with klebsiella pneumoniae and escherichia coli when using phoenix panel nmic-306 (catalog number 449292) batch number 4044887.The customer returned isolates but did not return panels but provided phoenix generated lab reports and isolates for the investigation.To investigate, retention panels of the complaint batch were inoculated with customer returned isolates k.Pneumoniae hccl-1, e.Coli hccl-2, and k.Pneumoniae hccl-3 and placed a phoenix m50 machine to evaluate for etp mic results.Also, control panels from the same material but different batch were inoculated with customer returned isolates k.Pneumoniae hccl-1, e.Coli hccl-2, and k.Pneumoniae hccl-3 and placed a phoenix m50 machine to evaluate for etp mic results.All panels tested returned the expected mic results for etp with their respective isolates.This complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD PHOENIX PANEL NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22938667
Report Number1119779-2025-04802
Device Sequence Number18615233
Product Code LON
UDI-Device Identifier00382904492922
UDI-Public(01)00382904492922(11)240213(17)250207(10)4044887
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/07/2025
Device Catalogue Number449292
Device Lot Number4044887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown